Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2018, 4:43 PM CDT for Burnet County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2018, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 3, 2018, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WUUS54 KEWX 032143
SVREWX
TXC053-032230-
/O.NEW.KEWX.SV.W.0031.180403T2143Z-180403T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
443 PM CDT TUE APR 3 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Burnet County in south central Texas...
* Until 530 PM CDT
* At 442 PM CDT, a severe thunderstorm was located near Tow, or 11
miles north of Buchanan Dam, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burnet, Buchanan Lake Village, Lake Victor, Sunnylane, Shady Grove,
Watson and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3103 9798 3073 9810 3085 9842 3087 9843
3088 9846 3092 9845 3092 9842 3093 9841
3095 9842 3095 9845 3096 9845 3098 9844
3101 9846 3103 9844
TIME...MOT...LOC 2142Z 286DEG 20KT 3097 9844
HAIL...1.00IN
WIND...60MPH
$$
TB32 follow-up statements
094
WWUS54 KEWX 032210
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT TUE APR 3 2018
TXC053-032230-
/O.CON.KEWX.SV.W.0031.000000T0000Z-180403T2230Z/
Burnet TX-
510 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN BURNET COUNTY...
At 509 PM CDT, a severe thunderstorm was located near Lake Victor, or
near Lampasas, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burnet, Buchanan Lake Village, Lake Victor, Sunnylane, Shady Grove,
Watson and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 3103 9798 3073 9810 3085 9842 3087 9843
3088 9846 3092 9845 3092 9842 3093 9841
3095 9835 3103 9828
TIME...MOT...LOC 2209Z 268DEG 27KT 3098 9820
HAIL...1.00IN
WIND...60MPH
$$
TB3024
WWUS54 KEWX 032220
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
520 PM CDT TUE APR 3 2018
TXC053-032230-
/O.CON.KEWX.SV.W.0031.000000T0000Z-180403T2230Z/
Burnet TX-
520 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL BURNET COUNTY...
At 520 PM CDT, a severe thunderstorm was located over Sunnylane, or 7
miles southeast of Lampasas, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sunnylane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 3103 9798 3089 9805 3092 9819 3103 9814
TIME...MOT...LOC 2220Z 286DEG 20KT 3096 9813
HAIL...1.00IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:42 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 3, 3:42 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 342 PM CDT Tue Apr 3 2018 .SHORT TERM (Tonight through Wednesday)... Primary focus remains on the strong to severe thunderstorm potential for portions of the Hill Country, into the I-35 corridor, and the Coastal Plains this afternoon and through the evening. Main hazards will be large hail (possibly to the size of tennis to baseballs), 40-60 mph winds, and frequent lightning. Main hazard window for strong/severe storms will be from 3pm this afternoon in the north Hill Country through the late afternoon and early evening near Austin and then mid to late evening for the Coastal Plains. Windy conditions will also occur behind the front with gusts to 25-35 mph this evening and overnight. Mesoscale Environment: A strong cold front is analyzed along a San Angelo to Comanche to Greater Dallas/Fort Worth metroplex. This front is intersecting a north to south oriented dryline extending south from Junction to Rocksprings to Del Rio. A warm sector to the south and east of these boundaries is characterized by 2500-3000 J/kg ML CAPE with 80-20 J/Kg CIN with 0-6km shear near 40-50 knots while mid and upper level divergence overspreads the region from a passing shortwave trough over the Rio Grande. Impressive and very steep lapse rates of 8-9C/Km are analyzed to be in place over the entire region. This will support very robust updrafts capable of producing large hail. Latest satellite imagery indicates more agitated cumulus across far north Williamson and Burnet ahead of the strong front two county tiers north. Latest aircraft soundings out of Austin show a slow erosion of the capping inversion over the past two hours. The ample cloud cover from this morning has helped stabilize the I-35 corridor but cloud opacity has decreased over the past hour and surface temperatures have warmed. Both the surface heating and dynamic lift as noted through cooling mid/upper level clouds should act to weaken the capping inversion next 1-2 hours. The cold front will help provide the surface convergence needed to help get over the cap as well. A broken line of strong/severe thunderstorms is expected to develop through the afternoon and evening. This line will shift southeast this afternoon and evening with hazards ending north to south. All hazards will end near midnight as the front clears towards the Texas Coast. Much cooler and drier Wednesday morning as temperatures fall into the mid 40s. Wind chills may actually feel like the upper 30s in some select locations. Near-critical fire weather conditions will occur as humidity falls into the mid teens to low 20s. Temperatures will only reach to near 70F. && .LONG TERM (Thursday through Tuesday)... A conditional hazard window exist Friday afternoon and evening for strong to severe storms depending on the next frontal timing and peak instability collocation evolution. Near to above normal temperatures are expected late week into Friday before a cool down near normal over the weekend behind the front. Dry conditions are expected through the weekend with humid conditions returning late weekend prior to another frontal passage Monday. A fluctuation of airmass changes will occur late week and into early next week as the dry and moist airmasses swing back and forth across south-central Texas. Humid conditions will return Thursday and Friday with dewpoints back into the mid to upper 60s. Strong to severe storms look probable for north and central Texas where some greater forcing will be in place. The strength of the capping inversion will be key for storms this far south on Friday afternoon and evening. If storms do not happen to form over the Hill Country Friday then activity strength should wane prior to its arrival along the front early Saturday morning. However, if the front move faster then currently advertised or impulses pivot southward, this could help promote storms farther south. The cold front will shift through Saturday morning with rain and some thunder associated with it. Overall totals don't look to be too hefty currently given the progressive nature. A dry Sunday is expected with a reinforcing cold front being a possibility on Monday with a dry Tuesday looking probable. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 71 51 79 65 / 30 0 0 - 20 Austin Bergstrom Intl Airport 46 70 48 79 66 / 40 0 0 - 20 New Braunfels Muni Airport 48 70 50 79 66 / 40 0 0 - 20 Burnet Muni Airport 42 68 48 77 63 / 20 0 0 0 10 Del Rio Intl Airport 55 75 53 82 64 / - 0 0 0 - Georgetown Muni Airport 44 69 48 78 64 / 30 0 0 - 20 Hondo Muni Airport 51 74 51 81 65 / 20 0 0 0 10 San Marcos Muni Airport 47 70 50 79 66 / 40 0 0 - 20 La Grange - Fayette Regional 48 70 51 78 67 / 60 0 0 10 10 San Antonio Intl Airport 51 71 52 79 66 / 40 0 0 - 20 Stinson Muni Airport 54 70 53 79 66 / 30 0 0 - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Allen Public Service/Data Collection...YB
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 255 PM CDT Tue Apr 3 2018 TXZ171>173-183>194-202>209-217>225-228-042000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 255 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Severe thunderstorms will be possible along and east of a line from Llano to Kerrville to Uvalde. A strong cold front will move through this afternoon and evening that will bring the potential for severe storms with very large hail, perhaps up to 2 inches in diameter, and straight line winds up to 70 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please report severe weather to local law enforcement or the National Weather Service.
In the hours before
Local storm report, Apr 3, 11:03 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 2 SE TOW 30.86N 98.45W
04/03/2018 E0.88 INCH LLANO TX PUBLIC
NICKEL SIZED HAIL AT J&S QUICK STOP IN TOW.
&&
BMWLocal storm report, Apr 3, 11:06 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL TOW 30.89N 98.47W
04/03/2018 E1.00 INCH LLANO TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTS QUARTER SIZED HAIL
IN THE TOW AREA.
&&
BMWLocal storm report, Apr 3, 11:11 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 1 SSE TOW 30.87N 98.47W
04/03/2018 E1.25 INCH LLANO TX PUBLIC
PHOTO OF HALF DOLLAR SIZED HAIL AT TEXAS
HILLS RV HAVEN IN TOW.
&&
BMWLocal storm report, Apr 3, 11:31 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 15 N BURNET 30.98N 98.23W
04/03/2018 E1.50 INCH BURNET TX PUBLIC
REPORT OF HAILSTONES UP TO PING PONG BALLS
AT C&W RANCH IN NORTHERN BURNET COUNTY WEST
OF US 281.
&&
BMWLocal storm report, Apr 3, 11:58 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HAIL 14 WNW BRIGGS 30.96N 98.15W
04/03/2018 E1.50 INCH BURNET TX PUBLIC
PING PONG BALL SIZED HAIL NEAR THE
INTERSECTION OF COUNTY ROADS 206 AND 207 IN
NORTHERN BURNET COUNTY.
&&
BMWSpecial weather statement, Apr 3, 4:37 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
437 PM CDT TUE APR 3 2018
TXZ171-172-032230-
Llano TX-Burnet TX-
437 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND BURNET COUNTIES UNTIL
530 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Copperas Cove to 6 miles
south of Valley Spring. Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Granite Shoals,
Horseshoe Bay, Buchanan Lake Village, Highland Haven, Inks Lake State
Park, Watson, Bluffton, Lake Victor, Baby Head, Stolz, Joppa, Oxford,
Shady Grove, Lone Grove and Valley Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Texas.
LAT...LON 3103 9790 3091 9783 3088 9786 3050 9852
3050 9878 3079 9894 3092 9871 3092 9842
3094 9841 3096 9845 3098 9844 3101 9846
3103 9844
TIME...MOT...LOC 2136Z 326DEG 15KT 3128 9791 3076 9881
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:00 AM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| Apr 3, 10:30 AM CDT | Special Weather Statement | EWX | Llano | 45 min |
| Apr 3, 10:44 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 31 min |
| Apr 3, 11:13 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 17 min |
| Apr 3, 4:37 PM CDT | Special Weather Statement | EWX | Burnet, Llano | 53 min |
| Apr 3, 6:47 PM CDT | Special Weather Statement | EWX | Blanco | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.